Psychiatric Nursing Practice Quiz Part I

This psychiatric nursing practice quiz is related to neuromuscular, dementia, mental health, anorexia, agitation and narcissistic personality.

Psychiatric Nursing Practice Quiz
Psychiatric Nursing

Bong is experiencing alcohol withdrawal exhibits tremors, diaphoresis and hyperactivity. Blood pressure is 190/87 mmhg and pulse is 92 bpm. Which of the medications would the nurse expect to administer?

a. Naloxone (Narcan)
b. Benzlropine (Cogentin)
c. Lorazepam (Ativan)
d. Haloperidol (Haldol)

Rationale:

C is the correct answer . The nurse would most likely administer benzodiazepine, such as lorazepan (ativan) to the client who is experiencing symptom: The client’s experiences symptoms of withdrawal because of the rebound phenomenon when the sedation of the CNS from alcohol begins to decrease.

Which of the following foods would the nurse Trish eliminate from the diet of a client in alcohol withdrawal?

a. Milk
b. Orange Juice
c. Soda
d. Regular Coffee

Rationale:

D is the correct answer. Regular coffee contains caffeine which acts as psychomotor stimulants and leads to feelings of anxiety and agitation. Serving coffee top the client may add to tremors or wakefulness.

Practice Question Test

START QUIZ

Which of the following would Nurse Hazel expect to assess for a client who is exhibiting late signs of heroin withdrawal?

a. Yawning & diaphoresis
b. Restlessness & Irritability
c. Constipation & steatorrhea
d. Vomiting and Diarrhea

Rationale:

D is the correct answer.Vomiting and diarrhea are usually the late signs of heroin withdrawal, along with muscle spasm, fever, nausea, repetitive, abdominal cramps and backache.

A female client is brought by ambulance to the hospital emergency room after taking an overdose of barbiturates is comatose. Nurse Trish would be especially alert for which of the following?

a. Epilepsy
b. Myocardial Infarction
c. Renal failure
d. Respiratory failure

Rationale:

D is the correct answer. Barbiturates are CNS depressants; the nurse would be especially alert for the possibility of respiratory failure. Respiratory failure is the most likely cause of death from barbiturate over dose.

Joey who has a chronic user of cocaine reports that he feels like he has cockroaches crawling under his skin. His arms are red because of scratching. The nurse in charge interprets these findings as possibly indicating which of the following?

a. Delusion
b. Formication
c. Flash back
d. Confusion

Rationale:

B is the correct answer. The feeling of bugs crawling under the skin is termed as formication, and is associated with cocaine use

Practice Questions Related to Fundamental of Nursing

Practice Questions Related to Medical Surgical Nursing

Leave a Reply

Your email address will not be published. Required fields are marked *